i have degenerative disc disorder and have been on high doses of heavy duty pain meds from 2005-2010. started with methadone pills went 2 MsContin,2 fentanal patches,back 2 MsContin,2oxycontin,2 dulided,back 2 oxycontin,back 2 the fent. patch and then back 2 oxycontin.needless 2 say i became addicted 2 my pain meds and all got 2 tolerance levels and always was increased. i was always up to the highest doses of all these meds and my oxy 80's was from 2 /day--2 3/day and over all this time with my meds i could take up 2 4 xy ir's 15mg as needed/daily and somas. had an implant that 2 b taken out 3 months later so back on oxy's and then morphine 60mg and oxy 60's combo was my last Rx for all that dope.lost alot of weight made things a bit better with my back pain, now here it comes back full force and i don't want 2 go back on all those meds cause i got strung out and took as much as i wanted(like 3x -4x more /day of it all)from whatever i was on at different times. so now i go to a meth clinic and use it for my back pain. seems that relief wears off every2-6weeks and need 2 increase dose amount. was given tramadol by fam.dr. and not suppose 2 take it with methadone. tried every combo otc meds and nothing is giving me relief even with dosing at clinic everyday. can i take the tramadol without major problems, can i add another opiod with methadone?what can i do 2 not have 2 have Rx in my possession for me 2 abuse again? anybody out there with some advice 4 me?
Let me first share the following:
Interactions between your selected drugs
methadone ↔ tramadol
Applies to: methadone, tramadol
GENERALLY AVOID: Concomitant use of tramadol increases the seizure risk in patients taking other opioids. These agents are often individually epileptogenic and may have additive effects on seizure threshold during coadministration. CNS- and respiratory-depressant effects may also be additive. In patients who have been previously dependent on or chronically using opioids, tramadol can also reinitiate physical dependence or precipitate withdrawal symptoms.
MANAGEMENT: Concomitant use of tramadol and other opioids should be avoided in general. Tramadol should not be used in opioid-dependent patients, and use in patients who are chronically on opioids is also not recommended. Tramadol is contraindicated in patients with acute opioid intoxication. Tramadol dosage should be reduced if it must be used in patients receiving opioids. Patients should be monitored for development of seizures and CNS and respiratory depression.
So basically tramadol is not recommended given your history. I would discuss the possibility of increasing the methadone if you are still in that much pain. You mentioned an implant, was that a neurostimulator? What happened that you had to have it removed? I finally after years of pain meds including methadone had the neurostimulator. It wasn't the ideal fix but helps some.
Other than the soma, have you tried non narcotic pain relief? You may benefit from a pain medicine that reduces nerve pain such as Lyrica. It would be worth discussing with the doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I want to switch from methadone to suboxone. (on md from pain now on clinic bc dr moved).on klonopin
Posted 7 Sep 2009 • 38 answers
Posted 1 Oct 2009 • 3 answers
Posted 12 Jan 2010 • 3 answers
Posted 10 Mar 2010 • 1 answer
Posted 5 Oct 2011 • 1 answer